MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D7L1015RT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) male patient underwent an unknown ablation procedure with a pentaray nav high-density mapping eco catheter and a lasso¿ electrophysiology catheter.The patient suffered cardiac tamponade (ct) requiring pericardiocentesis and prolonged hospitalization.It was reported that a bb (transeptal puncture) and left atrial angiography (lag) were conducted.The lasso and pentaray were placed to the left atrium (la).The patient was in atrial fibrillation on the ecg monitor and blood pressure was low.The patient was checked for a pericardial effusion which was confirmed when chest wall echo was performed.Pericardiocentesis was performed and the patient left the room at that time the pericardial effusion was minimal on echocardiography.Ablation was never performed as the cardiac tamponade occurred during the mapping phase.The patient was under observation.The physician commented that there was no problem with the product.The sheaths used in the case were two sl0 and one agilis small 5fr short sheath.The transeptal puncture was performed with a rf needle large curve c1.Persistent left superior vena cava (plsvc) was checked on the ct, there was no problem with the biosense webster inc.(bwi) product.Cardiac rehabilitation was performed because the patient had resting time.No ablation catheter was used in the procedure as the cardiac tamponade occurred before the insertion of an ablation catheter into the patient's body.At that point physician decided not to perform ablation.The physician¿s opinion on the cause of this adverse event was that it was not related with the bwi product.The patient outcome of the adverse event was reported as improved.The generator intended to be used was a smartablate but no ablation was done.Prior to noting the cardiac tamponade, ablation was not performed; therefore, no steam pop occurred.No error messages were observed on the biosense webster equipment.This adverse event was discovered during use of biosense webster products.Extended hospitalization was required because of cardiac rehabilitation.No relevant tests/laboratory data and no other relevant medical history.This event did not occur with incorrect generator setting.It was not reported that flow switching issue occurred.The ablation catheter was not used so no force visualization features were used.Conservatively, this will be reportable on the lasso and pentaray catheters as they were in the patient¿s heart at the time of the injury.Should more information become available, this will be reviewed and processed accordingly.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6) if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: mfr # 2029046-2022-00450 for product code d128211 (pentaray nav high-density mapping eco catheter).
 
Additional Manufacturer Narrative
Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30675262l number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # 2029046-2022-00449 for product code d7l1015rt (lasso¿ electrophysiology catheter) (2) mfr # 2029046-2022-00450 for product code d128211 (pentaray nav high-density mapping eco catheter).

Brand Name
LASSO¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13666549
Report Number2029046-2022-00449
Device Sequence Number17332307
Product Code DRF
UDI-Device Identifier10846835000283
UDI-Public10846835000283
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberD7L1015RT
Device Catalogue NumberD7L1015RT
Device Lot Number30675262L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM WITH CARTO MERGE; PENTARAY NAV ECO 7FR, D, 2-6-2; UNK AGILIS SMALL 5FR SHORT SHEATH; UNK RF NEEDLE LARGE CURVE C1; UNK SL0 SHEATH; UNK SL0 SHEATH; UNK_SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age74 YR
Patient SexMale